Tennessee, 2006Flash Flooding and Lightning Strike in Tennessee, July 29, 2006
July 29, 2006 · NWS MEG · 4 events in 4 counties and zones
3 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $100,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 29, 2:26 AM CST, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 29, 2:26 AM CST, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
326 AM CDT SAT JUL 29 2006
.DISCUSSION...
ANOTHER TOUGH PRECIPITATION FORECAST AT HAND. THE MIDSOUTH REMAINS
ENTRENCHED IN LOW LEVEL MOISTURE CAUSING UNCOMFORTABLY HIGH
HUMIDITIES. AN UPPER LEVEL RIDGE WILL SLOWLY GET A GRIP ON THE
MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. WITH LITTLE TO FOCUS ON
FOR SHOWER AND THUNDERSTORM DEVELOPMENT...HAVE UNDERCUT POP GUIDANCE
VALUES TODAY AND TONIGHT. APPEARS THAT THE BEST CHANCES WILL REMAIN OVER
NORTHEAST MISSISSIPPI TODAY.
THROUGH THE WEEKEND...MUCH NEEDED RAIN WILL CONTINUE TO BE A
POSSIBILITY. HOWEVER THE CHANCES ARE SMALL FOR MOST AREAS DUE TO
LACK OF A FOCUSING MECHANISM. DAYTIME HEATING WILL LIKELY CAUSE
AFTERNOON CONVECTION EACH DAY. ANY ISOLATED SHOWERS/STORMS THAT DO
DEVELOP...WILL HAVE THE CAPABILITY OF PRODUCING LOCALLY HEAVY
RAIN.
LOW LEVEL MOISTURE WILL NOT GO ANYWHERE ANYTIME SOON. THUS HEAT
INDEX VALUES SUNDAY AND ESPECIALLY MONDAY...PERHAPS TUESDAY WILL
APPROACH HEAT ADVISORY CRITERIA.
MAYBE SOME RELIEF THURSDAY WITH THE RIDGE FLATTENING OUT AND A
WEAK FRONTAL BOUNDARY TRYING TO PUSH INTO THE MIDSOUTH. IF THIS
ACTUALLY DOES OCCUR THEN SOME AREAS THAT MISSED THE BENEFICIAL
RAIN COULD GET THEIR WISH.
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 89 76 95 76 / 40 20 30 20
MKL 87 71 92 72 / 50 20 20 20
JBR 89 73 96 73 / 30 20 20 10
TUP 90 73 91 73 / 50 30 50 20
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
AC
Hazardous weather outlook, Jul 29, 3:46 AM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
446 AM CDT SAT JUL 29 2006
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-301200-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
446 AM CDT SAT JUL 29 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.
.DAY ONE...TODAY AND TONIGHT
THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DAYTIME HEATING COMBINED WITH HIGH RELATIVE HUMIDITIES WILL CAUSE
HEAT INDEX VALUES TO APPROACH 105 DEGREES ON SUNDAY...MONDAY AND TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
Lightning, Madison
- When
- July 29, 5:21 AM CST to 5:31 AM CST
- Where
- Madison County, Jackson
- Deaths
- 1 direct, 0 indirect
- Property damage
- $75,000
- Reported by
- NEWSPAPER
- Coordinates
- 35.608, -88.838 (the zone’s center; the record gives no point)
Lightning from a thunderstorm struck a house on 109 Wallace Road in Jackson. The strike started a fire in the home. The home burned to the ground and a 87 year old man was killed inside.
Flash Flood, Carroll
- When
- July 29, 11:35 AM CST to 1:35 PM CST
- Where
- Carroll County, Southeast Portion
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.973, -88.450 (the zone’s center; the record gives no point)
Numerous roads were flooded in the southeastern portion of Carroll County.
Flash Flood, Henderson
- When
- July 29, 11:39 AM CST to 1:40 PM CST
- Where
- Henderson County, Parker Xrds
- Property damage
- $10
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.654, -88.388 (the zone’s center; the record gives no point)
Heavy downpours left temporary lakes of flood water in locations between Parker Crossroads and Chesterfield. Caramel Road in Chesterfield was also flooded.
Flash Flood, Decatur
- When
- July 29, 11:41 AM CST to 1:45 PM CST
- Where
- Decatur County, Parsons
- Property damage
- $25,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 35.603, -88.109 (the zone’s center; the record gives no point)
Flash flooding caused major problems in the city of Parson. One home had close to one foot of water inside. Another home had six inches of water. Meanwhile, four businesses had four inches of water. Sections of nearly every road in Parsons was flooded with nearly two feet of water.
- Lightning
- A lightning strike that killed, injured or caused damage.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, July 29 to 31, 20061 death · 14 injured · 1 event
- Heat in Michigan, July 29 to 31, 200625 injured · 17 events
- Heat in Missouri, July 29 to 31, 200621 injured · 4 events
- Heat in Illinois, July 29 to 31, 20061 death · 3 events
- Hail and Damaging Winds in New York, July 29, 2006$213,000 · 55 kt wind · 14 events
- Lightning Strike in Florida, July 29, 2006$250,000 · 1 event
- Damaging Winds in Georgia, July 29, 2006$55,000 · 60 kt wind · 2 events
- Heat in Missouri, July 29 to 31, 200637 events
- Flash Flooding in Arizona, July 29, 2006$40,000 · 2 events
- Damaging Winds in South Carolina, July 29, 2006$35,000 · 55 kt wind · 4 events
- Heat in Oklahoma, July 29 to 31, 200625 events
- Heat in Kansas, July 29 to 31, 200623 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5519084, 5520380, 5519082, 5519083.